SYNTHES GMBH 11.5MM/8.5MM PROTECTION SLEEVE FOR RECON LOCKING; GUIDE, SURGICAL, INSTRUMENT
Back to Search Results |
| Catalog Number |
03.010.075 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that patient underwent femoral recon nailing advanced (frna) procedure on an unknown date in 2024.During the procedure, the greater trochanter aiming arm and the gold triple sleeves for the 6.5 recon bolts did not easily slide through the aiming arm.The surgeon had to use a mallet to force the sleeves down to bone.After completing the recon bolts, the surgeon could not remove the gold sleeves from the aiming arm and had to remove the aiming arm with the sleeves stuck in it.The scrub tech then had to use a mallet on the back table to remove the gold sleeves from the aiming arm.It is unclear whether the issue was with the gold outer sleeve, the aiming arm, or both.The procedure was successfully completed with a surgical delay of fifteen minutes.There was no patient outcome reported.This report is for an 11.5mm/8.5mm protection sleeve for recon locking.This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: part# 03.010.075.Synthes lot # pe05106.Supplier lot# pe05106.Release to warehouse date: nov-03-2021.Supplier: precision edge surgical product.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.The reported allegation cannot be confirmed.A dimensional inspection was performed and met specifications.The overall complaint was not confirmed as the observed condition of the 11.5/8.5 protec sleeve for recon lckng would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.